Forums

Photo Gallery

Site map
Search
0The virtual community for English-speaking expats and Russians
  Main page   Make it home    Expat list   Our partners     About the site   FAQ
Please log in:
login:
password:
To register  Forgotten your password?   
  Survival Guide   Calendars
  Phone Directory   Dining Out
  Employment   Going Out
  Real Estate   Children
   Sunday
   April 11
Ask the Dentist
Ask the Realtor
Survival Guide
Phone Directory
 Post a question
 Back to questions list
 Read earlier questions
Ask the Doctor
Free Medical Advice sponsored by
Got an ache or pain? Have a question about a prescription or over-the-counter drug? Looking for some FREE medical advice?
Question:
About a year and a half ago I was diagnosed with a hypothyroid condition and was prescribed Synthroid to help correct this. I thought this was an easy answer to a lot of issues concerning weight and energy levels, but after 18 months on this treatment, these problems are worse, not better - I have gained additional weight without having made other changes to diet and lifestyle, and I am constantly tired. A check of blood levels about 6 months ago showed everything "normal" so it was decided not to change the Synthroid levels. Can this be right? Shouldn't I feel a bit less tired and more energetic after more than a year on this treatment?
KM
Answer:
Thank you for your inquiry If your only reason for weight gain and low energy was an underactive thyroid gland then you should expect some improvement after a few weeks. There are (quite) a number of other reasons for weight gain and low energy. The lack of response to thyroxine (synthroid) suggests that there is at least one other cause for your weight gain and low energy. It would be advisable to see a doctor for a careful clinical examination to exclude other endocrine and metabolic problems. Some further blood tests would also be helpful.
Copyright © The Moscow Expat Site, 1999-2021Editor  Sales  Webmaster +7 (903) 722-38-02